Can i get some advice please


#1
hi my husband was told he had 3 years ago
he was doing realy good.. still working driving and keeping busy all the time
a bit slow and flustrated.

well this last 2 weeks he has had vomiting so therefore
can,t keep medication down, had him at hospital they were not very help full just gave him sickness tables so after another week he was very dehydrated still no joy
this week he has tried to keep his medication down but long enough so am at my wits end in what to do ??
he is eating a bit but not alot very weak and tired

the doctors don't know what it is ... i was wondering has it got anything to do with his parkinson can anyone help please shed some light on this diane

#2
Hi sorry to see that your husband is having a difficult time.
I think your husband needs some investigation, it would be wrong to assume that the vomitting is due to medication there just might be some underlying condition.The anti sickness tablets don't sem to be doing their job. Dare I ask but are his bowel and bladder function normal?What medication is he on? Do you have a PD nurse? It would be beneficial to speak to her but considering he is now dehydrated I think you need to call in the GP or use whatever system there is in your area for out of hours care.
Hope this is of some help
Take care

#3
Hello Manxie and welcome.

This is a very familiar scenario for me and no doubt many other pwp. You do not say what pd medication your husband taking. Many of us are intolerant to pd medications - in my case specifically Ropinerole, and also to Sinemet, and like your husband felt that I was not getting any benefit from the medication as I could not keep it down. I was prescribed Domperidome to help with nausea/sickness. Unfortunately I could not keep this down either.

With much trial and error I have found the following regime to be the least likely to cause sickness. :

When pd medication is due - take Domperidome (or other prescibe anti-emetic). Wait for 15-20 minutes then take prescribed pd medication , with maybe a couple of crackers ( especially important if the medication is a DA e.g. Ropinerole.) If your husband is taking a levodopa medication, e.g. sinemet , this is best taken on an empty stomach. He may either choose to take the levodopa med, wait for about 1/2 hour and then have a meal, or have a meal , wait for about 1 1/2 hours then take the levodopa. It seems that the protein in foods use the same receptors as levodopa drugs and therefore lower its effectveness.

It is essential to keep hydrated - I find sipping water through a straw to be helpful.

As Bethankit has pointed out, your husband's sickness may indeed have nothing to do with pd or pd medication and I agree that a call to your GP or PD nurse would be a good idea.

I wish you all the best.

#4
manxie

Get your husband checked out as soon as possible.

Sounds rather like the situation we had 16 months ago, PD meds not working,generally lethargic, nauseous as well as bloated and it was due to a complete blockage of the colon.

I am not posting this to worry you but for you to seek and demand help, do not be fobbed off. Something, whatever it is, needs sorting out. Your OH has only had P fopr 3 years, my OH was diagnosed 14 years ago but P does affect all muscles, inside and out.

All the best.

#5
thanks for your advice

my husband is on rispinrole 4mg x 2 in morning
co beneldopa 25mg for times a day
and other tablets he is also a diabetic

but will be phoning docs
he is ok with his bowel and water works so thats good
also will be phoning parkinson nurse to
have to get this sorted

thanks for your help will let u know how he gets on
its nice to be able to talk to people with the same con
diane xx

#6
Manxie
I have not heard of vomitting being caused by Parkinson's itself. Nausea is a common side effect when starting new meds or increasing dose but you don't suggest that your husband has changed meds recently.
I fully understand the impact of losing the effect of meds because of vomitting.
If would suggest asking a Parkinson's nurse specialist if you have one or the Parkinson's UK helpline (no. at top of page) for advice on ways of coping.
I hope things improve for you soon

EF

#7
Hi manxie and husband, Cowboy101 here,
I hope the vomitting you describe has subsided, very frustrating not being able to keep food or medication down. Is your husband taking some different form of medication in addition to any of his usual Parkinson`s meds? It probably sounds like a daft question, but when my wife started her Parkinson`s meds she was doing and feeling not too bad, then, over the last 4 or 5 days she started feeling not all that well, and she told me this morning she`d started taking her bloodpressure tablets along with her Parkinson`s meds! Of course, we don`t know with any certainty if her recently unwell feeling is linked to her bloodpressure tabs effecting the Parkinson`s meds but I think it`s possible and I suggested that she steer clear of the bloodpressure efforts for the time being. You never know how a drug`s going to get you until you take it! Anyway, I Wish You Both the Best of Luck for the Future and We Hope Things Sort Themselves Out! Best Wishes, Cowboy101 and Wife.

#8
I replied to you manxie but my post has vanished.

Admin. any reason why??

#9
Benji
there are two versions of this thread (one each in 'meet&greet' and 'daily life')
If I'm not mistaken your reply is in the other thread

EF

#10
Hi all

Thanks elegant fowl for pointing out that there were two versions of this thread. To avoid confusion, I've moved all the posts together into the same thread, here in the daily life part of the forum.

Sharon